Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 63, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 19, 2004, 4:59 PM CDT for Garland County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 19, 2004, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Garland County, AR
The radar
The Little Rock radar (KLZK), 77 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 192202
FFWLIT
ARC051-200000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
459 PM CDT SAT JUN 19 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GARLAND COUNTY IN CENTRAL ARKANSAS
* UNTIL 700 PM CDT
* AT 458 PM CDT...DOPPLER WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS
WITH VERY HEAVY RAIN FROM 5 MILES WEST OF JESSIEVILLE TO JUST EAST
OF HOT SPRINGS...MOVING TO THE EAST AT 35 MPH. THE RADAR INDICATED
THAT 1 TO 2 INCHES OF RAIN HAD FALLEN IN PARTS OF GARLAND COUNTY
IN LESS THAN AN HOUR. STREETS WERE BEGINNING TO FLOOD IN THE HOT
SPRINGS AREA. RAIN WILL CONTINUE BEHIND THE LINE OF STORMS
INTO THIS EVENING...WITH FLASH FLOODING LIKELY.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3463 9288 3454 9288 3452 9292 3447 9292
3446 9296 3440 9296 3441 9337 3475 9336
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:44 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 19, 1:44 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 144 PM CDT SAT JUN 19 2004 .SHORT TERM...TONIGHT THROUGH TUESDAY UNSETTLED WEATHER PATTERN WILL CONTINUE FOR THE SHORT TERM. CURRENTLY...COMPLEX OF STORMS MOVING INTO WESTERN ARKANSAS...AND WIDELY SCATTERD CONVECTION BEGINNING TO FORM SOUTH OF FRONTAL BOUNDARY. STORMS WILL CONTINUE TO PULSE UP AND DOWN AS THE COMPLEX HEADS SLOWLY NORTHEASTWARD...WITH SOME STORMS REACHING SEVERE LIMITS...AND WIND BEING THE PRIMARY THREAT. SEVERE WINDOW WILL BE BRIEF...WITH CHANCES DECREASING RAPIDLY AFTER SUNSET. FRONTAL BOUNDARY WILL STALL OVER NORTH LOUISIANA TONIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING OVER RED RIVER VALLEY AGAIN AS ANOTHER IN A SERIES OF SHORTWAVES MOVES TOWARD WESTERN ARKANSAS. THUS...MCS POTENTIAL ONCE AGAIN LOOKS GOOD FOR TONIGHT. AS IS USUALLY THE CASE WITH THESE SYSTEMS...LOCALLY HEAVY RAIN IS A POSSIBILITY WITH SOME STORMS THAT DEVELOP...GIVEN PRECIPITABLE WATER VALUES IN THE ONE TO TWO INCH RANGE...AND STORM MOTION AROUND 5 KNOTS. FOR SUNDAY...RAIN CHANCES WILL INCREASE AGAIN AS REMNANTS OF MCS INTERACT WITH HEATING OF THE AFTERNOON AND EARLY EVENING. BY SUNDAY NIGHT/EARLY MONDAY...FRONTAL BOUNDARY WILL BEGIN TO BACK TO THE NORTH AS A WARM FRONT. WITH APPROACHING SHORTWAVE...LOOKS LIKE THERE COULD BE ANOTHER MCS MOVING DOWN OUT OF KANSAS/MISSOURI AND ACROSS NORTHERN ARKANSAS. WITH HIGH PRESSURE PASSING TO THE NORTH...FRONT IS LIKELY TO STALL IN THE VICINITY OF NORTHERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY /DAY 3/...AS ANOTHER SHORTWAVE INTERACTS WITH THE BOUNDARY AND THE HEATING OF THE DAY. && .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY FRONTAL ZONE WILL BE OVER NORTHERN ARKANSAS AT MIDWEEK WITH THE CHANCE OF MCS ACTIVITY ALONG AND TO THE NORTH. GFS INDICATES WAVE ALONG THE FRONT IN RESPONSE TO A SIGNIFICANT SHORT WAVE ON THURSDAY. IF THIS WERE TO VERIFY...WOULD NEED LIKELY POPS...BUT THIS FAR OUT THE SCENARIO IS LIKELY TO CHANGE SEVERAL TIMES SO WILL JUST GO WITH 30 TO 40 PERCENT POPS FOR NOW. THERE ARE INDICATIONS OF DRIER WEATHER MOVING IN AFTER THAT AND DID NOT MENTION ANY POPS FOR FRIDAY NIGHT AND SATURDAY AT THIS TIME. MADE LITTLE CHANGE TO TEMP FORECASTS BUT DID BUMP UP MAXES A LITTLE FOR WEDNESDAY AS IT LOOKS LIKE THE AREA WILL BE IN THE WARM HUMID SECTOR THAT DAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 68 84 70 89 / 30 40 30 30 HARRISON AR 60 80 68 83 / 30 30 30 30 HOT SPRINGS AR 69 86 72 88 / 40 40 30 30 PINE BLUFF AR 70 87 71 89 / 30 40 30 30 MOUNTAIN HOME AR 61 85 68 84 / 30 30 30 30 MONTICELLO AR 71 87 72 89 / 40 40 30 30 SEARCY AR 67 85 70 89 / 30 40 30 30 MOUNT IDA AR 69 86 72 87 / 40 40 30 30 RUSSELLVILLE AR 66 85 70 87 / 30 40 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM 57/LONG TERM 29
Hazardous weather outlook, Jun 19, 5:00 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM SAT JUN 19 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WAS LOCATED ACROSS THE CENTRAL PORTION OF THE STATE EARLY SATURDAY MORNING. THIS FRONT IS FORECAST TO SLOWLY SINK SOUTH TODAY AND STALL OUT ACROSS SOUTHERN ARKANSAS. MEANWHILE...AN OUTFLOW BOUNDARY FROM INTENSE CONVECTION OVER THE CENTRAL PLAINS IS EXPECTED TO MOVE INTO SOUTHERN ARKANSAS DURING THE AFTERNOON. THESE TWO FEATURES WILL WORK IN TANDEM TO GENERATE SHOWERS AND THUNDERSTORMS. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTHERN ARKANSAS IN THE VICINITY OF THE FRONT. THE CHANCES WILL BE HIGHER IN THE AFTERNOON AND EARLY EVENING HOURS DURING THE TIME OF MAXIMUM DAYTIME HEATING. WHILE NOT LIKELY...A FEW THUNDERSTORMS COULD APPROACH SEVERE LEVELS WITH LARGE HAIL AND GUSTY WINDS THE PRIMARY CONCERN. ALSO...THE AIR NEAR AND SOUTH OF THE FRONT WILL BE TROPICAL IN NATURE. ANY STORMS THAT DO DEVELOP COULD PRODUCE SIGNIFICANT AMOUNTS OF RAIN IN A SHORT PERIOD OF TIME THAT COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY ALONG LOW WATER CROSSINGS AND IN AREAS OF POOR DRAINAGE. THE MAJORITY OF THE PRECIPITATION THAT DOES DEVELOP WILL DISSIPATE QUICKLY AFTER SUNSET AND BECOME MORE ISOLATED IN NATURE THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AFOREMENTIONED FRONT WILL NOT REMAIN STATIONARY OVER SOUTHERN ARKANSAS VERY LONG BEFORE STARTING TO MOVE BACK TO THE NORTH ON SUNDAY. AT THAT TIME...SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL BE MOVING IN FROM THE WEST. THE DISTURBANCES WILL RIPPLE ALONG THE FRONT TO KEEP A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. THE EXACT PLACEMENT OF THE FRONT IS STILL IN QUESTION BUT IT APPEARS THAT NORTHERN ARKANSAS WILL HAVE THE BEST CHANCES OF SEEING SHOWERS AND THUNDERSTORMS FROM SUNDAY THROUGH WEDNESDAY. ONCE AGAIN...THE CHANCES OF SEVERE WEATHER ARE MINIMAL BUT LOCALLY HEAVY RAIN WILL REMAIN A CONCERN. A NEW COLD FRONT WILL THEN BEGIN TO APPROACH THE NATURAL STATE LATE THURSDAY OR EARLY FRIDAY FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:53 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Jun 19, 2:42 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 53 min |
| Jun 19, 3:17 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 118 min |
| Jun 19, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 59 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.